MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon was unable to deflate.A 7.0mm x 40mm x 80cm sterling balloon catheter was selected for a procedure in an arteriovenous shunt.The sterling was used with a non-boston scientific 4fr sheath and 0.018" guidewire.Balloon dilatation was performed twice.Deflation was unable to be performed with a dilatation syringe nor a 20ml syringe.Additional dilatation and deflation was attempted without success.The process was repeated using only saline versus the initial half saline half contrast mixture without success.The patient was punctured again and the sterling balloon catheter in the shunt was pierced from the outside with a cannula under fluoroscopy.The sheath was removed together with the balloon and guidewire.There were no patient complications and the patient was fine post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an 0.018" guidewire stuck inside the 7.0mmx40mmx80cm sterling balloon catheter inside of a 4f sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen was stretched from the proximal end of the balloon going proximally approximately 34.2cm.Microscopic examination revealed that the balloon has a longitudinal tear approximately 22mm from the tip and is approximately 2mm long.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the balloon was unable to deflate.A 7.0mmx40mmx80cm sterling balloon catheter was selected for a procedure in an arteriovenous shunt.The sterling was used with a non-boston scientific 4fr sheath and 0.018" guidewire.Balloon dilatation was performed twice.Deflation was unable to be performed with a dilatation syringe nor a 20ml syringe.Additional dilatation and deflation was attempted without success.The process was repeated using only saline versus the initial half saline half contrast mixture without success.The patient was punctured again and the sterling balloon catheter in the shunt was pierced from the outside with a cannula under fluoroscopy.The sheath was removed together with the balloon and guidewire.There were no patient complications and the patient was fine post procedure.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10843907
Report Number2134265-2020-15885
Device Sequence Number4246137
Product Code DQY
UDI-Device Identifier08714729124108
UDI-Public08714729124108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025980045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/07/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" TERUMO GUIDEWIRE; 0.018" TERUMO GUIDEWIRE; 4FR TERUMO SHEATH; 4FR TERUMO SHEATH; 0.018" TERUMO GUIDEWIRE; 4FR TERUMO SHEATH
Outcome Attributed to Adverse Event Required Intervention;